Unisom (doxylamine) is an over-the-counter drug. It is typically used to help people fall asleep or stay asleep.
Unisom comes in tablet form that is meant to be swallowed. Snorting Unisom can be a sign of drug misuse and drug addiction, which may require treatment.
Read more about the dangers of snorting drugs
Why Do People Snort Unisom?
Unisom is a sleep medication that may be misused by young adults or people who have a history of drug abuse or addiction. Snorting Unisom is uncommon.
Someone might snort Unisom to:
- get high
- feel drug effects faster
- feel calm
- experiment with drugs
Unisom is not a common drug of abuse. It belongs to a class of drugs known as antihistamines, which are not known to cause euphoria or be physically addictive.
Side Effects Of Snorting Unisom
Unisom is primarily taken as a sleep aid. Snorting Unisom may cause side effects of the drug to kick in quicker and may increase the likelihood of serious side effects.
Side effects of snorting Unisom might include:
- dry nose and mouth
- nasal inflammation
- pain in the nose
- chest congestion
- low blood pressure
Get Started On The Road To Recovery.
Get Confidential Help 24/7. Call Today!(844) 616-3400
Snorting Unisom with other drugs may cause additional effects. Serious side effects of snorting Unisom may include vision problems, hives, and difficulty urinating.
Dangers Of Snorting Unisom
Unisom is not intended to be snorted. Snorting Unisom can be dangerous, especially if taken with other drugs, including alcohol.
Primary dangers of snorting Unisom include:
- physical dependence
Drug overdose is the leading cause of accidental deaths in the United States. Although Unisom overdose is uncommon, it can occur by snorting very high doses or taking with other drugs.
Signs of Unisom overdose might include:
- very high body temperature
- reddish or flushed skin
- dilated pupils
- irregular heartbeat
Serious complications from Unisom overdose can occur. Severe overdose may cause seizures, arrhythmia, respiratory failure, coma, or death.
Unisom Abuse And Dependence
Snorting Unisom can be a sign of drug misuse or addiction. People who have a history of drug addiction may snort Unisom if they lack access to other drugs.
Frequently snorting Unisom may also cause drug tolerance. This can cause a person to need higher doses of the drug over time to feel the desired effect.
While not known to be habit-forming, people who snort Unisom may become psychologically addicted or become reliant on Unisom for sleep.
Find Help For Unisom Abuse And Addiction Today
If you’re looking for treatment for Unisom addiction, we may be able to help.
Call our helpline today for more information about Unisom addiction treatment options and to find drug addiction treatment for yourself or a loved one.
Addiction Resource aims to provide only the most current, accurate information in regards to addiction and addiction treatment, which means we only reference the most credible sources available.
These include peer-reviewed journals, government entities and academic institutions, and leaders in addiction healthcare and advocacy. Learn more about how we safeguard our content by viewing our editorial policy.
- Consumer Reports—Can You Get Hooked on Over-the-Counter Sleep Aids?
- U.S. National Library of Medicine: MedlinePlus—Doxylamine
- U.S. National Library of Medicine: NCBI—Doxylamine StatPearls
- U.S. National Library of Medicine: PubMed—Doxylamine overdose as a potential cause of rhabdomyolysis